FDA Warns Of Deaths Tied to Contaminated Synthetic Marijuana Products
In some cases, the agency said, some producers of these “synthetic cannabinoids have added brodifacoum, which we have heard is because it is thought to extend the duration of the drug euphoria or ‘high.’ “People who use synthetic marijuana products should be alert for signs of bleeding, including “easy bruising, oozing gums and nosebleeds. People experiencing these symptoms after using synthetic marijuana products should immediately seek medical attention, as the effects of brodifacoum are treatable,” the FDA said.
People with certain pre-existing conditions or “those already taking certain prescription and over-the-counter drugs may be at a higher risk for such bleeding and should seek prompt medical treatment,” the agency warned.
The FDA also said health care providers, particularly those who provide emergency care, need to be aware of the possibility of synthetic marijuana use when they see a patient with unexplained bleeding.
WebMD News from HealthDay
Copyright © 2013-2018 HealthDay. All rights reserved.